MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ligasure did not work when the handles were pressed to activate.It would not cauterize.The complainant is not aware of any patient injury or medical intervention and the extended procedure time reported was minimal.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation as the device was discarded.As the complaint device was not returned, a conclusive root cause could not be determined and the reported event could not be confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: use error: thumb trigger button (activation button) not engaged throughout the entire seal cycle.Environmental disturbance: noise.Failure mode: active electrode short, electrical connections damaged.Barcode label/rfid tag part number mismatch to device model.Failure mode: device not properly cleaned environmental disturbance: contamination of device in pre-op inspection.The instructions for use (ifu) state: do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Do not use this instrument on vessels larger than 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.Eliminate tension on the tissue when sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.Prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.Keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.If the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.Do not overfill the jaws of the instrument with tissue, as this may reduce device performance.Use caution during surgical procedures in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.Energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19945152
Report Number0001056128-2024-00079
Device Sequence Number12573799
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1837
Device Catalogue NumberLF1837
Device Lot Number15466654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown